Texas, 2012

Drought in Texas, October 1 to 31, 2012

October 1 to 31, 2012 · NWS EPZ · 1 event in 1 county or zone

A dry month of October kept Severe(D2) drought conditions going across Far West El Paso County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

A dry month of October kept Severe(D2) drought conditions going across Far West El Paso County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 30, 2:10 PM MST, 9 hours 50 minutes earlier.

Area forecast discussion, Sep 30, 2:10 PM MST, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
310 PM MDT SUN SEP 30 2012

.SYNOPSIS...
A WEAK DISTURBANCE ALOFT WILL DROP SOUTH OVER PORTIONS OF THE
BORDERLAND TONIGHT. SOME SHOWERS OR A THUNDERSTORM ARE POSSIBLE FROM
EL PASO EAST TONIGHT. OTHERWISE LARGE RIDGE OF HIGH PRESSURE WILL
PERSIST OVER THE DESERT SOUTHWEST AND GREAT BASIN THROUGH MOST OF
THE WEEK AHEAD. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE
NORMAL. A SERIES OF COOL FRONTS WILL TRY TO PUSH WEST ACROSS THE
AREA AFTER THURSDAY SO THE END OF THE WEEK MAY SEE A COOLER
PATTERN.

&&

.DISCUSSION...
BUILDING RIDGE ALOFT NOW WELL ENTRENCHED OVER THE BAJA PENINSULA UP
TO CALIFORNIA AND NEVADA. LOTS OF DAMPENED ENERGY FLOWING OVER THE
TOP OF THIS RIDGE AND DOWN THE FRONT SIDE HOWEVER. WV IMAGERY
SHOWING A COUPLE OF SHORT WAVES DROPPING SOUTH ACROSS NEW MEXICO.
FIRST ONE IS HELPING KICK OFF THUNDERSTORMS OVER THE SACS WHILE THE
SECOND ONE IS AIDING IN CONVECTION OVER NE NEW MEXICO. THESE TWO
FEATURES STILL PROGGED TO BE OVER SE NEW MEXICO LATE TONIGHT AND
SOUTH OF THE AREA MONDAY MORNING. LOW POPS FOR THE CWA EL PASO EAST
LOOK REASONABLE. WEAK SIDE DOOR FRONT ALSO DROPS DOWN TONIGHT...NOT
MUCH AFFECT OTHER THAN MAYBE SHAVING A FEW DEGREES OFF MONDAY HIGH
TEMPERATURES.

OTHERWISE RIDGE WILL DOMINATE THE WEATHER FOR MOST OF THIS WEEK.
THROUGH WEDNESDAY LITTLE CHANGE WITH FEW OR NO CLOUDS OTHER THAN
SOME AFTERNOON MOUNTAIN BUILDUPS. TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY ABOVE NORMAL. ON THURSDAY CANADIAN UPPER LOW WILL DIVE DOWN
TO THE CENTRAL PLAINS. THIS WILL PUSH A BACK DOOR COLD FRONT UP TO
THE EASTERN CWA. FEATURE ISN'T NEAR AS STRONG AS GFS HAD BEEN
SHOWING THE PREVIOUS SEVERAL MODEL RUNS. FOR NOW WILL PUT TOKE POPS
IN FOR THE SACS THURSDAY NIGHT AND COOL TEMPERATURES SOME ON FRIDAY
AND SATURDAY. GFS NOW SHOWING A SECOND AND STRONGER FRONT TO PUSH IN
SATURDAY NIGHT...BUT WITH THE MODEL UNCERTAINTY AND FORECAST PERIOD
ENDING ABOUT THEN WILL NOT INCLUDE THIS FEATURE IN THE FORECAST.

&&

.AVIATION....VALID 01/00Z-02/00Z.
A MINOR UPPER IMPULSE WILL MOVE SOUTHWARD THIS EVENING IN EASTERN
NMEX. SKY 00Z-10Z: SCT-BKN060-080 WITH ISOLD TCU CB TS EAST OF RIO
GRANDE. 10Z-00Z: SKC- FEW-SCT 060-100. GENERAL SFC WINDS NE-SE 5-10
KNOTS...INCREASING TO NE 10-15 KNOTS AFTER 06Z EAST OF RIO GRANDE
WITH ISOLD GUSTS 25-30 WEST SOME WEST SLOPES/PASSES.
.
&&

.FIRE WEATHER...
A WEAK UPPER DISTURBANCE FROM THE NORTH NORTHEAST  WILL PASS OVER
MAINLY EASTERN NEW MEXICO THIS EVENING...BRINGING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS PRIMARILY EAST OF THE RIO GRANDE...AND
MAINLY OVER HIGHER TERRAIN. THIS WILL BE FOLLOWED BY AN ASSOCIATED
WEAK BACK DOOR COLD FRONT WHICH WILL ONLY CAUSE A WIND SHIFT ALONG
WITH A DEGREE OR TWO OF COOLING MONDAY. AFTER TONIGHT A DRIER
NORTHWEST FLOW ALOFT WILL BE FREE OF PRECIPITATION THROUGH THE
COMING WEEK...WITH TEMPERATURES AVERAGING 3 TO 5 DEGREES ABOVE
NORMAL. WESTERLY WINDS WILL BECOME BREEZY TO WINDY BY WEDNESDAY AND
THURSDAY. NOTE THAT BOTH WEDNESDAY AND THURSDAY AFTERNOON WILL SEE
DRYING WITH MIN RH VALUES TRENDING DOWN TOWARD 15% AND WESTERLY
SURFACE WINDS BY AFTERNOON GREATER THAN 20 MPH WITH GUSTS TO 30 MPH
IN SOME LOCATIONS.MIN RH VALUES WILL RUN AROUND 18% TO 28% LOWLANDS
AND 25% TO 35% HIGHLANDS SUNDAY AND ABOUT 5% TO 10% LOWER IN THE
HIGHLANDS MONDAY. THE HAINES INDEX WILL MOSTLY RANGE IN THE 3
CATEGORY ON SUNDAY AND 2 ON MONDAY FOR MOST AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 61  84  60  86  62 /  10   0   0   0   0
SIERRA BLANCA           53  79  52  82  55 /  10   0   0   0   0
LAS CRUCES              55  83  54  85  57 /   0   0   0   0   0
ALAMOGORDO              55  82  54  84  57 /  10   0   0   0   0
CLOUDCROFT              41  62  43  65  44 /  10  10   0  10   0
TRUTH OR CONSEQUENCES   55  82  54  84  57 /   0   0   0   0   0
SILVER CITY             53  75  54  79  55 /   0  10   0  10   0
DEMING                  54  82  53  84  56 /   0   0   0   0   0
LORDSBURG               53  83  53  85  53 /   0   0   0   0   0
WEST EL PASO METRO      62  84  61  86  64 /  10   0   0   0   0
DELL CITY               55  83  54  85  56 /  10   0   0   0   0
FORT HANCOCK            56  85  55  84  57 /  10   0   0   0   0
LOMA LINDA              56  80  56  81  59 /  10  10   0  10   0
FABENS                  59  86  58  86  60 /  10   0   0   0   0
SANTA TERESA            59  83  58  85  60 /   0   0   0   0   0
WHITE SANDS HQ          57  82  56  84  59 /  10  10   0  10   0
JORNADA RANGE           52  81  51  83  54 /   0   0   0   0   0
HATCH                   54  82  53  84  56 /   0   0   0   0   0
COLUMBUS                55  82  54  84  57 /   0   0   0   0   0
OROGRANDE               58  83  57  85  60 /  10   0   0   0   0
MAYHILL                 45  68  47  69  47 /  10  10   0  10   0
MESCALERO               46  71  47  72  48 /  10  10   0  10   0
TIMBERON                47  70  48  71  49 /  10  10   0  10   0
WINSTON                 46  74  50  74  52 /   0  10   0  10   0
HILLSBORO               54  81  53  82  57 /   0  10   0  10   0
SPACEPORT               55  80  54  82  57 /   0   0   0   0   0
LAKE ROBERTS            51  79  52  80  54 /   0  10   0  10   0
HURLEY                  53  78  54  81  56 /   0  10   0  10   0
CLIFF                   42  81  42  83  46 /   0   0   0   0   0
MULE CREEK              42  79  42  80  46 /   0  10   0  10   0
FAYWOOD                 52  80  52  81  55 /   0  10   0  10   0
ANIMAS                  53  82  51  84  54 /   0   0   0   0   0
HACHITA                 52  82  51  84  54 /   0   0   0   0   0
ANTELOPE WELLS          53  84  52  86  55 /   0   0   0   0   0
CLOVERDALE              53  79  53  80  56 /   0  10   0  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

HEFNER/NOVLAN
Hazardous weather outlook, Sep 30, 10:12 AM MST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1112 AM MDT SUN SEP 30 2012

NMZ401>417-TXZ418>424-011730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1112 AM MDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SACRAMENTO
MOUNTAINS THIS AFTERNOON AND EL PASO EAST THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY HAZARDOUS WEATHER TO THIS OFFICE.

HEFNER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Western El Paso County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Western El Paso County forecast zone
Reported by
Drought Monitor
Coordinates
31.769, -106.235 (the zone’s center; the record gives no point)

Severe(D2) drought continued across the zone during the month of October.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, October 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417335.